MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM-P; AMISTEM-P STD STEM SIZE 00

MEDACTA INTERNATIONAL SA AMISTEM-P; AMISTEM-P STD STEM SIZE 00
Model Number 01.18.399
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Unequal Limb Length (4534)
Date of Event 10/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 25 october 2024 25 items manufactured and released on 10-nov-2020.Expiration date: 2025-10-28.No anomalies found related to the problem.To date, 22 items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by clinical affairs department: a revision surgery was performed two years after a primary total hip arthroplasty implantation.The patient reported experiencing pain and a discrepancy in leg length.Pre-revision scintigraphy revealed periprosthetic uptake.During the primary surgery, an intraoperative fracture occurred, which was managed with bone cerclages.The available pre-revision x-ray images show a fully subsided stem, resulting in leg shortening.The proximal femoral shaft profile appears slightly deformed, likely due to the previous fracture.The observed subsidence could be attributed to either insufficient initial stem stability, given the fracture, or possible loosening, as suggested by scintigraphy findings.However, subsidence is a known complication that is well-documented in the literature.There is no evidence to suggest that the device was defective or malfunctioning.Additional devices involved: batch review performed on 11 november 2024 on ball heads: mectacer biolox delta ceramic ball head 12/14 ø 28 size s -3.5 (k112115) lot.2100259 310 items manufactured and released on 23-apr-2021.Expiration date: 2026-04-13.No anomalies found related to the problem.To date, 293 items of the same lot have been sold with no similar reported event during the period of review.Batch review performed on (b)(6) 2024 on liner: mectacer 01.29.402 ceramic liner ø 28 / b lot.2107517 devices not registered in usa lot 2107517: 60 items manufactured and released on 29-sep-2021.Expiration date: 2026-09-12.No anomalies found related to the problem.To date, all the items of the same lot have been sold with no similar reported event during the period of review.Amistem p broach lot.Unknown in the primary surgery on 15 november 2024, when the femoral fracture occurred, amistem p broach was used.Both lot and reference are unknown.Root cause: there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.
 
Event or Problem Description
During the primary surgery performed on (b)(6) 2022 there was a bone fracture, fixed with cerclages.The bone fracture happened during hip reduction with trial broach.On (b)(6) 2023 the patient reported hip pain and the leg was found to be shorter.At about 1 year and 11 months (on 15 october 2024) post primary the stem, head and liner revised successfully.The cup was well fixed to the bone and was not revised.

Brand Name
AMISTEM-P
Common Device Name
AMISTEM-P STD STEM SIZE 00
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20683185
Report Number3005180920-2024-00946
Device Sequence Number8584587
Product Code LPH
UDI-Device Identifier07630040719988
UDI-Public07630040719988
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K173794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2025
Device Model Number01.18.399
Device Lot Number2005831
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Initial Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale